Alert archive / New Jersey / Dense Fog Advisories in 2012

Dense Fog Advisory 15, NWS Philadelphia/Mount Holly

December 16, 20124 states

NWS Philadelphia/Mount Holly issued this dense fog advisory at Dec 16, 2012, 8:41 PM EST for 4 states. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2012, 8:41 PM EST (01:41 UTC)
Expired
Dec 17, 2012, 12:22 PM EST
In force
16 hr
Issued by
NWS Philadelphia/Mount Holly
All 21 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Ocean County, NJ, Salem County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The radar

The Dover AFB radar (KDOX), 78 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

667 
WWUS71 KPHI 170141
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
841 PM EST SUN DEC 16 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-101-102-
104-106-171000-
/O.NEW.KPHI.FG.Y.0015.121217T0141Z-121217T1500Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA...
HONEY BROOK...OXFORD...WEST CHESTER...KENNET SQUARE...
NORRISTOWN...LANSDALE...MORRISVILLE...DOYLESTOWN
841 PM EST SUN DEC 16 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY.

* VISIBILITIES..ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...AREAS OF FOG WILL BECOME MORE DENSE AS THE LATE EVENING
  AND OVERNIGHT PROGRESSES...WITH THE WORST CONDITIONS LATE
  TONIGHT AND MONDAY MORNING. THE DENSE FOG WILL IMPACT THE
  MORNING COMMUTE.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE 
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
3 follow-up statements
397 
WWUS71 KPHI 170827
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 AM EST MON DEC 17 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-101-102-
104-106-171500-
/O.CON.KPHI.FG.Y.0015.000000T0000Z-121217T1500Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA...
HONEY BROOK...OXFORD...WEST CHESTER...KENNET SQUARE...
NORRISTOWN...LANSDALE...MORRISVILLE...DOYLESTOWN
327 AM EST MON DEC 17 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* VISIBILITIES..ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...AREAS OF FOG WILL BECOME DENSE THIS MORNING. THE DENSE
  FOG WILL IMPACT THE MORNING COMMUTE.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE 
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
437 
WWUS71 KPHI 171408
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
908 AM EST MON DEC 17 2012

NJZ017>020-026-027-PAZ070-071-104-106-171515-
/O.CAN.KPHI.FG.Y.0015.000000T0000Z-121217T1500Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-EASTERN MONTGOMERY-
LOWER BUCKS-
INCLUDING THE CITIES OF...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...
WHARTON STATE FOREST...MEDIA...PHILADELPHIA...NORRISTOWN...
LANSDALE...MORRISVILLE...DOYLESTOWN
908 AM EST MON DEC 17 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
DENSE FOG ADVISORY. 

VISIBILITIES HAVE RISEN ABOVE A QUARTER OF A MILE OVER THE PAST
SEVERAL HOURS. HOWEVER, SOME PATCHY DENSE FOG MAY REMAIN ACROSS
THE REGION AND PERSIST THROUGH THIS AFTERNOON.

$$

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-PAZ101-102-
171800-
/O.EXT.KPHI.FG.Y.0015.000000T0000Z-121217T1800Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-WESTERN CHESTER-
EASTERN CHESTER-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...HONEY BROOK...
OXFORD...WEST CHESTER...KENNET SQUARE
908 AM EST MON DEC 17 2012

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* VISIBILITIES..ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...AREAS OF FOG WILL CONTINUE TO BE DENSE THROUGH EARLY
  AFTERNOON.

* IMPACTS...DENSE FOG IS EXPECTED TO IMPACT TRAVEL AND INCREASE 
  TRAVEL TIMES. EXERCISE CAUTION...REDUCE DRIVING SPEEDS AND USE 
  LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

GAINES/MEOLA
519 
WWUS71 KPHI 171722
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1222 PM EST MON DEC 17 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-PAZ101-102-
171830-
/O.CAN.KPHI.FG.Y.0015.000000T0000Z-121217T1800Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-WESTERN CHESTER-
EASTERN CHESTER-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...HONEY BROOK...
OXFORD...WEST CHESTER...KENNET SQUARE
1222 PM EST MON DEC 17 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
DENSE FOG ADVISORY.

VISIBILITIES IN MOST LOCATIONS ARE NOW ABOVE A QUARTER-MILE
ALLOWING FOR THE CANCELLATION OF THE DENSE FOG ADVISORY. SOME
PATCHY DENSE FOG MAY PERSIST OVER THE NEXT FEW HOURS. 

$$
GAINES

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Dec 16, 6:53 PM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 16, 6:53 PM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
653 PM EST SUN DEC 16 2012

.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM THE GREAT LAKES REGION TO SOUTHEASTERN
CANADA INTO MONDAY AND WEAKEN. ANOTHER LOW IS FORECAST TO MOVE
ACROSS OUR AREA MONDAY NIGHT INTO TUESDAY, AND STRENGTHEN AS IT
TRACKS TOWARD NEW ENGLAND AND THE CANADIAN MARITIMES THROUGH
WEDNESDAY. HIGH PRESSURE THEN CENTERED TO OUR SOUTH BRIEFLY BUILDS
IN FOR WEDNESDAY. A STRONG LOW PRESSURE SYSTEM THEN MOVES
NORTHEASTWARD INTO THE GREAT LAKES REGION ON THURSDAY, AND ITS
ASSOCIATED STRONG COLD FRONT SWEEPS ACROSS OUR AREA EARLY FRIDAY.
THIS POTENTIALLY INTENSE STORM THEN SHIFTS INTO NEW ENGLAND AND
EASTERN CANADA DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
RAIN WILL CONTINUE TO MOVE ACROSS THE REGION OVERNIGHT AND CLEAR
OUT TOWARD MONDAY MORNING. IN ITS WAKE WE WILL SEE AREAS OF FOG
DEVELOP AND WITH SOME LOCATIONS ALREADY DROPPING DOWN TO AROUND
1/2 MILE OR LESS, A DENSE FOG ADVISORY MAY NEED TO BE CONSIDERED.
WITH LIGHT WINDS ROUND THE REGION, THERE WILL BE LITTLE AROUND TO
PREVENT DENSE FOG FROM FORMING AND REMAINING IN PLACE.

THE WARM FRONT REMAINS IN THE VICINITY OF THE REGION WITH LITTLE
TO NO MOVEMENT. WITH EXTENSIVE CLOUD COVER, DO NOT ANTICIPATE
THAT TEMPERATURES WILL CHANGE MUCH THROUGH THE OVERNIGHT PERIOD.
EXPECT A RATHER WARM NIGHT ACROSS MUCH OF THE AREA TO CONTINUE.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE WMFRNT WILL REMAIN OVER THE REGION OR MOVE A BIT NWD ON MONDAY
AND THERE COULD BE A BREAK IN ANY PRECIP DURG THE AFTN BEFORE
ANOTHER AREA OF LOW PRESSURE APPROACHES FROM THE SW LATER IN THE
DAY.  AGAIN, THERE ARE VARIED SOLNS AS TO HOW MUCH AND WHAT AREAS
SEE THE MOST RAIN, AND CONFIDENCE IS LOW OVERALL.  TEMPS WILL BE
QUITE WARM ON MONDAY, WITH MANY AREAS IN THE 50S, BUT A DREARY
LOOKING DAY IS IN STORE WITH LOW CLOUDS AND SOME RAIN.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A RATHER ACTIVE PATTERN IS EXPECTED DURING THIS TIME FRAME. THE
OVERALL SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL TROUGH IN THE
GREAT LAKES MONDAY NIGHT THAT SHIFTS EASTWARD. ADDITIONAL ENERGY
THEN DIVES ACROSS THE FOUR CORNERS REGION TUESDAY INTO WEDNESDAY.
THIS SECOND ENERGY LOOKS TO REALLY AMPLIFY THE PATTERN WHICH HAS A
LARGE TROUGH IN THE PLAINS THURSDAY THAT PROGRESSES INTO THE
NORTHEAST. THIS SECOND FEATURE MAY BECOME RATHER WRAPPED UP FRIDAY
AND SATURDAY. WE USED MOSTLY A MODEL BLEND APPROACH THROUGH
WEDNESDAY, BUT THEN SWITCHED TO HPC GUIDANCE FROM WEDNESDAY NIGHT
ONWARD. SOME ADDITIONAL TWEAKS WERE DONE BASED ON ADDITIONAL
COLLABORATION WITH OUR NEIGHBORING OFFICES AND ALSO TO MAINTAIN
AT LEAST SOME CONTINUITY.

FOR MONDAY NIGHT AND TUESDAY...AN UPPER-LEVEL TROUGH THAT EVENTUALLY
TAKES ON SOME NEGATIVE TILT WILL PUSH A COLD FRONT ACROSS OUR AREA
LATE MONDAY NIGHT. THE FLOW IS EXPECTED TO BE SOUTHERLY AHEAD OF
THIS FEATURE. THE COMBINATION OF STRONGER WAA AND MOISTURE ADVECTION
WILL RESULT IN ANY LINGERING DRIZZLE/FOG TRANSITIONING TO PERIODS OF
RAIN. A PLUME OF ABOUT 1.0 TO 1.25 INCHES OF PW MOVES THROUGH MONDAY
NIGHT. THIS IN COMBINATION WITH INCREASING LARGE SCALE ASCENT WILL
RESULT IN A PERIOD OF HEAVIER RAIN, WITH THE BULK OF IT FALLING
MONDAY NIGHT. THIS THEN TAPERS OFF DURING TUESDAY MORNING FROM
SOUTHWEST TO NORTHEAST. IF THE SURFACE LOW TRACKING OVER OUR AREA
CAN CONSOLIDATE SOME MORE, THERE MAY BE AN AREA OF MORE FOCUSED
HEAVIER RAINFALL. DESPITE THE RAIN, TEMPERATURES MAY START TO RISE
SOME MONDAY NIGHT. THE MODEL FORECAST SOUNDINGS HINT AT LEAST SOME
ELEVATED INSTABILITY DEVELOPING MONDAY NIGHT, HOWEVER IT MAY NOT BE
ENOUGH TO GET TRUE CHARGE SEPARATION TO OCCUR AND BE LOW-TOPPED. WE
MAINTAINED SOME CONTINUITY AND CARRIED ISOLATED THUNDER ACROSS
PORTIONS OF MARYLAND, DELAWARE AND FAR SOUTHERN NEW JERSEY FOR A
TIME MONDAY NIGHT. OUR POPS PEAK MONDAY NIGHT IN THE CATEGORICAL
RANGE, THEN DECREASE STARTING EARLY TUESDAY MORNING.

AS THE SYSTEM EXITS TO OUR NORTHEAST TUESDAY, THE MODEL CONSENSUS IS
GENERALLY FOR ANY RAIN TO TAPER OFF EARLY IN THE MORNING. HOWEVER AS
THE UPPER-LEVEL TROUGH TAKES ON MORE OF A NEGATIVE TILT, SOME
DEFORMATION TYPE FORCING ON THE WEST SIDE MAY BE STRONG ENOUGH TO
ORGANIZE AN AREA OF WRAPAROUND SHOWERS. THE FORECAST SOUNDINGS
ESPECIALLY ACROSS THE NORTHERN AREAS SUGGEST SOME INSTABILITY
DEVELOPS TUESDAY AFTERNOON AS THE MID LEVEL COLD POOL ARRIVES. THIS
COULD RESULT IN SOME LOW-TOPPED CONVECTIVE SHOWERS WITH PERHAPS
SMALL HAIL OR GRAUPEL. THE SYSTEM THEN CONTINUES TO SHIFT FARTHER
AWAY FROM OUR AREA, THEREFORE POPS LOWER THROUGH TUESDAY NIGHT. THE
COMBINATION OF SOME CAA ALOFT OCCURRING TUESDAY AND A TIGHTENING
PRESSURE GRADIENT SHOULD RESULT IN A DECENT UPTICK IN THE WINDS. THE
BOUNDARY STILL LOOKS MILD WITH THE MAIN COOLING TAKING PLACE ABOVE.
THIS SHOULD RESULT IN BREEZY TO EVEN WINDY CONDITIONS AT TIMES.

FOR WEDNESDAY AND THURSDAY...LOW PRESSURE TRACKS SOUTH OF THE
CANADIAN MARITIMES WITH A CYCLONIC FLOW REGIME OVER OUR REGION TO
START. WHILE THE AIRMASS IS NOT ALL THAT COOLER, FORECAST SOUNDINGS
SHOW ENOUGH OF A GRADIENT FOR BREEZY CONDITIONS DEVELOPING WEDNESDAY
AFTERNOON BEFORE QUICKLY DIMINISHING IN THE EVENING. THE CYCLONIC
FLOW LOOKS TO EASE UP WEDNESDAY NIGHT AND THURSDAY AS RIDGING SLIDES
EASTWARD. THIS WILL RESULT IN LIGHTER WINDS BUT THEN TURNING MORE
SOUTHEASTERLY THURSDAY.

YET ANOTHER STORM IS EXPECTED TO ARRIVE THURSDAY NIGHT AS THIS
ACTIVE PATTERN CONTINUES. THIS SYSTEM IS FORECAST TO BE MUCH MORE
AMPLIFIED AS THE OVERALL SYNOPTIC PATTERN SHIFTS INTO A STRONGER
FLOW. AS A RESULT, CLOUDS ARE EXPECTED TO QUICKLY INCREASE THURSDAY.
INCREASING LARGE SCALE ASCENT ARRIVING FROM THE WEST COMBINED WITH
AMPLE MOISTURE ADVECTION, WAA AND A STRENGTHENING WIND FIELD WILL
RESULT IN AN AREA OF SHOWERS MOVING IN TOWARD THURSDAY EVENING.
WHILE THE PRECIPITATION SHOULD BE CONVECTIVE /SHOWERY/, IT MAY END
UP BEING MORE WIDESPREAD RAIN AS THE SYSTEM PROBABLY OCCLUDES AND A
SURFACE LOW TRIES TO EVENTUALLY DEVELOP ALONG THE TRIPLE POINT.

THERE IS THE POTENTIAL FOR THUNDER AND MORE WIND ASSOCIATED WITH
THIS SYSTEM AS IT IS FORECAST TO BE MORE DYNAMIC. THE SOUTHERLY
WINDS MAY BE GUSTY IN SOME STRONGER CONVECTIVE ELEMENTS DURING THE
EVENING. GIVEN THE ROBUST WARMING OF THE AIRMASS AHEAD OF THE COLD
FRONT, ALL RAIN IS EXPECTED TO OCCUR. GIVEN SOME LINEAR LOOK TO THE
FORCING ALONG WITH A TIGHTENING 850 MB THERMAL GRADIENT MAY ALLOW
FOR THE DEVELOPMENT OF A NARROW COLD FRONTAL RAINBAND.

FOR FRIDAY AND SATURDAY...LOW PRESSURE SHOULD BE RATHER ROBUST FROM
SOUTHEASTERN CANADA AND NEW ENGLAND. A MUCH MORE PRONOUNCED COLDER
AIRMASS LOOKS TO FOLLOW THIS SYSTEM ALONG WITH POTENTIALLY WINDY
CONDITIONS ARRIVING. AS THE PRONOUNCED UPPER-LEVEL TROUGH IS
FORECAST TO BE IN THE EAST, A MUCH STRONGER CAA PATTERN UNDER A
WEST/NORTHWEST FLOW WILL OCCUR ACROSS OUR AREA. DEPENDING ON THE
SYNOPTIC SETUP UP AND DEPTH OF THE COLD AIR, SOME LAKE EFFECT SNOW
MAY RESULT AND MAKE A RUN AT OUR NORTHWEST ZONES. AS OF NOW, WE WENT
WITH SLIGHT CHC TO LOW CHC POPS FRIDAY, THEN DRY SATURDAY OTHER THAN
A MENTION OF FLURRIES ACROSS THE FAR NORTHWEST ZONES.

OF GREATER INTEREST IS THE POTENTIAL FOR STRONG WINDS FRIDAY INTO
SATURDAY. THE STRONG CAA /850 MB TEMPERATURES DOWN TO NEAR -8C/ AND
A TIGHT PRESSURE GRADIENT WILL COMBINE WITH AN 850 MB FLOW OF NEARLY
40-50 KNOTS. THIS COULD RESULT IN SURFACE GUSTS VERY CLOSE TO WIND
ADVISORY CRITERIA WHICH STARTS AT 40 KNOTS /46 MPH/. THERE SHOULD BE
EFFICIENT VERTICAL MIXING ESPECIALLY FRIDAY INTO SATURDAY AS THE
BOUNDARY LAYER COOLS WITH STRONGER CAA ABOVE. SOME SHORT WAVE ENERGY
EMBEDDED IN THE NORTHWESTERLY FLOW MAY RESULT IN A CLIPPER TYPE
SYSTEM THAT DROPS INTO OUR AREA SATURDAY NIGHT WITH ANOTHER COLD
FRONT.

FOR SUNDAY...THE UPPER-LEVEL TROUGH SHOULD BE MAINTAINED ACROSS
EASTERN CANADA AND THE NORTHEAST. THIS SHOULD RESULT IN A COLDER
AIRMASS BEING MAINTAINED ALTHOUGH ALOFT IT LOOKS TO MODIFY SOME
EARLY BEFORE PERHAPS A SECONDARY SURGE ARRIVES IN THE WAKE OF A
CLIPPER OR SECONDARY COLD FRONT. THE OVERALL FLOW STILL LOOKS ACTIVE
AS GUIDANCE SUGGESTS SIGNIFICANT ENERGY ARRIVING ON THE WEST COAST
WITH RIDGING INTO THE PLAINS, AND A TROUGH IN THE NORTHEAST. GIVEN
THIS FLOW REGIME, LAKE EFFECT SNOW MAY STILL BE ONGOING SOME OF
WHICH COULD BE INTO OUR NORTHWEST ZONES. PLENTY OF TIME TO PIN THIS
DOWN AS WIND DIRECTION IS ONE OF THE KEY FACTORS. OVERALL, WE
FOLLOWED HPC GUIDANCE MORE CLOSELY ALTHOUGH DID BUMP UP THE WINDS
SOME AS BRISK CONDITIONS MAY STILL OCCUR.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

IFR/LIFR CONDITIONS CONTINUE ACROSS THE TAF SITES WITH KRDG STILL
HANGING IN WITH MVFR CONDITIONS. A WARM FRONT REMAINS IN THE
VICINITY OF THE REGION WITH LITTLE TO NO MOVEMENT AND CONDITIONS
ARE NOT EXPECTED TO IMPROVE MUCH, IF AT ALL, THROUGH THE TAF PERIOD.

SHOWERS WILL MOVE THROUGH THE REGION OVERNIGHT AND CEILINGS AND
VISIBILITIES WILL CONTINUE TO DROP AS FOG DEVELOPS ACROSS THE
REGION. EXPECT VISIBILITIES TO DROP TO 1SM OR LESS ACROSS THE
REGION WITH MANY LOCATIONS DROPPING DOWN TO 1/4-1/2SM OVERNIGHT
AND PERSISTING INTO MONDAY MORNING. CEILINGS WILL DROP TO AROUND
200FT OR LESS, AS WELL. WE EXPECT A BRIEF PERIOD OF IMPROVING
CONDITIONS ON MONDAY BUT EXPECT IT TO GO BACK DOWN BY MONDAY
AFTERNOON/EVENING.

WINDS THIS EVENING WILL SUBSIDE AND BECOME LIGHT AND VARIABLE OR
CALM ACROSS THE REGION. AN EAST TO SOUTHEAST FLOW DEVELOPS ON
MONDAY BUT WILL REMAIN LIGHT, LESS THAN 10 KNOTS.

OUTLOOK...
MONDAY NIGHT...VARIABLE IFR/LIFR IN PERIODS OF RAIN AND LOW
CLOUDS/FOG. WINDS MOSTLY FROM THE SOUTHEAST AT 10 KNOTS OR LESS.

TUESDAY...ANY SUB-VFR CONDITIONS SHOULD IMPROVE TO VFR FROM
SOUTHWEST TO NORTHEAST BY MID-MORNING AS THE RAIN ENDS. WEST TO
NORTHWESTERLY WINDS INCREASE WITH GUSTS TO AROUND 25 KNOTS IN THE
AFTERNOON INTO THE EVENING. SOME WRAPAROUND SHOWERS MAY OCCUR IN THE
AFTERNOON ESPECIALLY NEAR KRDG, KABE TO KTTN.

WEDNESDAY...VFR WITH GUSTY WEST WINDS UP TO 30 KNOTS, DIMINISHING
DURING THE EVENING.

THURSDAY...VFR LOWERING TO SUB-VFR IN SHOWERS. SOUTH-SOUTHEAST WINDS
WITH GUSTS TO AROUND 20 KNOTS. THERE IS A CHANCE OF LOW-LEVEL WIND
SHEAR ESPECIALLY AT NIGHT AS A SOUTHWESTERLY LOW-LEVEL JET INCREASES
TO ABOUT 50 KNOTS NEAR 2,000 FEET.

FRIDAY...A STRONG COLD FRONT SWEEPS THROUGH EARLY WITH SHOWERS
ENDING. WINDS SHIFT TO WESTERLY AND BECOME SUSTAINED AT 15-20 KNOTS
WITH GUSTS TO AROUND 35 KNOTS.

&&

.MARINE...
A SCA HAD BEEN RAISED EARLIER FOR THE NRN WATERS AS SEAS HAD COME UP
TO OVER 6 FT AND THE WIND WAS PUSHING SCA CRITERIA.  GUID SHOWED
THAT SEAS SHUD REMAIN ELEVATED THRU THE SHORT TERM PD SO THE SCA
WILL REMAIN UP.  FURTHER S, SEAS WILL INCREASE A BIT AS WELL, BUT
ARE EXPECTED TO REMAIN BELOW SCA CRITERIA ATTM.

OUTLOOK...
AN AREA OF LOW PRESSURE AND A COLD FRONT MOVES THROUGH MONDAY NIGHT
WITH A PERIOD OF RAIN. A MILDER AND MOIST AIRMASS IN PLACE AHEAD OF
IT MAY RESULT IN SOME FOG, ALTHOUGH THE RAIN COULD HELP TO AIDE IN
JUST ENOUGH LOW-LEVEL MIXING.

A PERIOD OF SOME CAA OCCURS TUESDAY BEHIND THE SYSTEM, HOWEVER THIS
LOOKS TO BE SHORT IN DURATION. THE MODEL GUIDANCE SHOWS 925 MB WINDS
INCREASE TO ABOUT 30-35 KNOTS AND SOUNDINGS INDICATE THE LOW-LEVEL
LAPSE RATES STEEPEN DURING TUESDAY INTO WEDNESDAY. THIS SHOULD
RESULT IN A STRONG SMALL CRAFT ADVISORY EVENT WITH EVEN A CHANCE FOR
SOME MARGINAL GALE FORCE GUSTS. SINCE THE CAA IS NOT FORECAST TO BE
REAL ROBUST, THE OVERALL MIXING MAY BE JUST ENOUGH TO NOT ALLOW FOR
WIDESPREAD AND MORE PROLONGED GALE GUSTS.

HIGH PRESSURE CENTERED TO OUR SOUTH INFLUENCES OUR WEATHER
WEDNESDAY, THEREFORE THE WINDS ARE EXPECTED TO QUICKLY DIMINISH.
THEREFORE, SUB-SCA CONDITIONS ARE ANTICIPATED WEDNESDAY NIGHT AND
THURSDAY MORNING. A STRENGTHENING SOUTHERLY FLOW /40-55 KNOTS AT
925 MB/ THEN LATER THURSDAY AFTERNOON AND NIGHT AHEAD OF A STRONG
COLD FRONT SHOULD ALLOW WINDS AND SEAS TO EASILY REACH ADVISORY
LEVELS. THERE COULD BE ENOUGH MIXING OCCURRING WITHIN THE WAA REGIME
AND MILDER BOUNDARY LAYER TO GET SOME MARGINAL GALE GUSTS. AS THE
FRONT SWEEPS THROUGH EARLY FRIDAY MORNING, STRONGER CAA KICKS IN
WITH QUICKLY STEEPENING LOW-LEVEL LAPSE RATES. GIVEN THE STRONG CAA
PUSH COMBINED WITH 925 MB WINDS INCREASING TO 35-40 KNOTS FRIDAY
AND FRIDAY NIGHT, SHOULD RESULT IN A GOOD POTENTIAL FOR GALES
OCCURRING. FOR NOW, WE HELD OFF ON ANY HEADLINES FOR MONDAY NIGHT
AND BEYOND HOWEVER A MENTION OF THE POSSIBLE GALES IS IN THE
HAZARDOUS WEATHER OUTLOOK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR ANZ450-451.

&&

SYNOPSIS...GORSE
NEAR TERM...MEOLA
SHORT TERM...NIERENBERG
LONG TERM...GORSE
AVIATION...GORSE/MEOLA
MARINE...GORSE/NIERENBERG
Hazardous weather outlook, Dec 16, 3:46 PM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 PM EST SUN DEC 16 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-172100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
346 PM EST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF FOG WILL DEVELOP TONIGHT, SOME OF WHICH COULD BECOME
LOCALLY DENSE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOCALLY DENSE FOG IS POSSIBLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-172100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
346 PM EST SUN DEC 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME DENSE FOG IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOME DENSE FOG IS POSSIBLE MONDAY.

THERE IS A CHANCE FOR GALE FORCE WESTERLY WIND GUSTS TUESDAY
AFTERNOON INTO WEDNESDAY. THERE IS A BETTER CHANCE FOR PERIODS
OF GALE FORCE GUSTS THURSDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 16, 4:46 PM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 PM EST SUN DEC 16 2012

NJZ020>027-170115-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
446 PM EST SUN DEC 16 2012

...AREAS OF FOG THIS EVENING...

LOOK FOR AREAS OF FOG ACROSS SOUTHEAST NEW JERSEY THROUGH THE
EVENING HOURS. THE FOG MAY BE DENSE IN SPOTS...WITH VISIBILITIES
DROPPING BELOW ONE-HALF MILE AT TIMES. THE AREAL EXTENT OF THE FOG
WILL GROW AS THE EVENING PROGRESSES.

IF YOU PLAN TO TRAVEL THIS EVENING...BE ON THE ALERT FOR LOCALLY
DENSE FOG AND QUICK CHANGING VISIBILITIES. MAKE SURE TO REDUCE
SPEED AND USE LOW BEAM HEADLIGHTS.

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:27 PM ESTDense Fog AdvisoryPHIKent, New Castle, Sussex12 hr
Dec 17, 3:23 AM ESTGale WatchPHI24 hr
Dec 17, 3:23 AM ESTSmall Craft AdvisoryPHI3 days

Nearby

Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Pennsylvania, 2012Dense Fog Advisories in Maryland, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.